Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 26, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 24, 2008, 11:11 PM CDT for 6 counties in Missouri. It was in force for 6 hr. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2008, 11:11 PM CDT (04:11 UTC)
- Expired
- Jun 25, 2008, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, MO, DeKalb County, MO, Grundy County, MO, Linn County, MO, Livingston County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 11:52 PM CDT | FLASH FLOOD | Trenton, MO | FOUR TO FIVE INCHES OF WATER FLOWING OVER HIGHWAY AA. |
| Jun 25, 12:00 AM CDT | FLASH FLOOD | 3 E Gallatin, MO | HIGH WATER HAS CAUSED HIGHWAY 6 TO BE CLOSED 3 MILES EAST OF GALLATIN. |
| Jun 25, 12:11 AM CDT | FLASH FLOOD | Gallatin, MO | SIGNIFICANT WATER OVER THE ROADS REPORTED ON ROUTE 6 IN GALLATIN AND ROUTE CC 2 MILES WEST OF GALLATIN. RELAYED BY MISSOURI TROOP H. |
| Jun 25, 12:15 AM CDT | FLASH FLOOD | 5 W Trenton, MO | SIGNIFICANT WATER FLOWING OVER ROUTE 6 WEST OF TRENTON. |
| Jun 25, 12:20 AM CDT | FLASH FLOOD | 3 S Trenton, MO | HIGHWAY 65 FLOODING 3 TO 4 MILES SOUTH OF TRENTON. |
| Jun 25, 12:20 AM CDT | FLASH FLOOD | 5 S Trenton, MO | SIGNIFICANT WATER FLOWING OVER HIGHWAY 65 3 TO 7 MILES SOUTH OF TRENTON. MODOT IN ROUTE TO BARACADE HIGHWAY. |
| Jun 25, 12:22 AM CDT | FLASH FLOOD | 2 S Purdin, MO | SIGNIFICANT WATER FLOWING ACROSS HIGHWAY 5 ABOUT 2 MILES S OF PURDIN. |
| Jun 25, 12:25 AM CDT | HEAVY RAIN 3.55 | Trenton, MO | 3.55 INCHES STORM TOTAL. |
| Jun 25, 12:28 AM CDT | FLASH FLOOD | Gallatin, MO | HIGHWAY 13 CLOSED ALONG SOUTH SIDE OF GALLATIN DUE TO FLOODING. |
| Jun 25, 12:50 AM CDT | FLASH FLOOD | 1 Ne Gallatin, MO | CLOSED HWY 6 WERE IT CROSSES THE GRAND RIVER EAST OF GALLATIN. WATER REPORTED TO BE WASTE DEEP. |
| Jun 25, 12:56 AM CDT | HEAVY RAIN 4.6 | 3 S Browning, MO | 4.6 INCHES OF RAIN IN PAST 12 HOURS. |
| Jun 25, 1:14 AM CDT | FLASH FLOOD | 6 S Jameson, MO | HWY 13 6 MILES SOUTH OF JAMESON CLOSED DUE TO FLOODING. REPORTS OF 6 FEET OF WATER OVER THE ROAD FROM MODOT. |
| Jun 25, 1:30 AM CDT | FLASH FLOOD | 1 N Linneus, MO | HWY 5 NORTH OF LINNEUS CLOSED. |
| Jun 25, 1:30 AM CDT | FLASH FLOOD | 5 E Purdin, MO | SEVERAL LOCATIONS ON ROUTE C EAST OF PURDIN HAVE WATER OVER ROAD. |
| Jun 25, 1:59 AM CDT | HEAVY RAIN 6.6 | Linneus, MO | 6.60 INCHES OF RAIN MEASURED AT LINNEUS DCP SINCE 7 AM...INCLUDING 5.22 IN THE PAST 2 HOURS. RIVER STAGE UP 15 FEET IN PAST HOUR. |
| Jun 25, 2:58 AM CDT | FLASH FLOOD | 6 S Jamesport, MO | INTERSECTION OF HWY 190 AND ROUTE V UNDER SEVERAL FEET OF WATER. |
| Jun 25, 3:45 AM CDT | HEAVY RAIN 8.48 | Linneus, MO | 8.48 INCHES OF RAIN MEASURED AT DCP GAUGE SINCE 8 AM TUESDAY. 7.10 OF THAT IN THE PAST 4 HOURS. |
| Jun 25, 4:42 AM CDT | FLOOD | 1 Ne Jameson, MO | HWY-U UNDER WATER 1 MILE NORTH OF HWY-P. |
| Jun 25, 4:50 AM CDT | FLOOD | 3 Ne Gallatin, MO | HWY-K UNDER WATER JUST NORTH OF INTERSECTION WITH MO HWY-6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2468 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 250415
FFWEAX
MOC061-063-079-115-117-211-251000-
/O.NEW.KEAX.FF.W.0026.080625T0411Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1111 PM CDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
EASTERN DEKALB COUNTY IN NORTHWEST MISSOURI
NORTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI
NORTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI
SOUTHERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI
SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 500 AM CDT
* AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF AN INCH AND HALF TO TWO INCHES
HAS ALREADY OCCURRED IN LESS THAN TWO HOURS ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GALLATIN...MAYSVILLE...TRENTON...BROWNING...GALT...JAMESPORT AND
LINNEUS.
ONE AND THREE QUARTERS INCH OF RAIN HAS OCCURRED IN THE TRENTON
AREA.
ADDITIONAL RAINFALL AMOUNTS MAY BRING RAINFALL TOTALS IN EXCESS OF 3
INCHES TO THE WARNED AREA CAUSING STREAMS AND CREEKS TO QUICKLY
RISE...AND DITCHES TO OVERFLOW ON ROADWAYS. STORM SEWERS MAY BECOME
OVERWHELMED AS WELL.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
3979 9421 3977 9422 3976 9440 3996 9438
4017 9336
$$
PC3 follow-up statements
000
WGUS73 KEAX 250546
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 AM CDT WED JUN 25 2008
...SIGNIFICANT FLOODING OF ROADS IS OCCURRING IN THE WARNED AREA...
MOC061-063-079-115-117-211-251000-
/O.CON.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB MO-LIVINGSTON MO-LINN MO-DAVIESS MO-GRUNDY MO-SULLIVAN MO-
1241 AM CDT WED JUN 25 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SULLIVAN...
SOUTHERN GRUNDY...DAVIESS...NORTHERN LINN AND NORTHERN LIVINGSTON
COUNTIES IN NORTH CENTRAL MISSOURI...AND EASTERN DEKALB COUNTY IN
NORTHWEST MISSOURI UNTIL 500 AM CDT...
AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN HAS FALLEN.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GALLATIN...MAYSVILLE...TRENTON...BROWNING...GALT...
JAMESPORT AND LINNEUS.
SOME ROADS BEING IMPACTED BY THIS FLOODING INCLUDE...HIGHWAY 65 3 TO
7 MILES SOUTH OF TRENTON...HIGHWAY 5 TWO MILES SOUTH OF
PURDIN...HIGHWAY 13 SOUTH OF GALLATIN...ROUTE 6 IN GALLATIN AND
ROUTE C C TWO MILES WEST OF GALLATIN.
THE GALLATIN POLICE HAVE REPORTED WIDESPREAD FLOODING AND REQUEST
THAT NO ONE TRAVEL THROUGH THE AREA TONIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
3979 9421 3977 9422 3976 9440 3996 9438
4017 9336
$$
PC000
WGUS73 KEAX 250856
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 AM CDT WED JUN 25 2008
MOC063-250901-
/O.CAN.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB MO-
346 AM CDT WED JUN 25 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN DEKALB
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
3979 9421 4000 9421 4017 9336
$$
MOC061-079-115-117-211-251000-
/O.CON.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON MO-LINN MO-DAVIESS MO-GRUNDY MO-SULLIVAN MO-
346 AM CDT WED JUN 25 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SULLIVAN...
SOUTHERN GRUNDY...DAVIESS...NORTHERN LINN AND NORTHERN LIVINGSTON
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 500 AM CDT...
AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUED TO OCCUR OVER THE
ENTIRE REGION EXCEPT FOR DAVIESS COUNTY. HOWEVER...THE VERY HEAVY
RAINS FROM TUESDAY EVENING CONTINUED TO PRODUCE FLOODING OVER PARTS
OF DAVIESS COUNTY WITH COUNTY HIGHWAY MM NEAR GALLATIN WAS
REPORTEDLY CLOSED.
DOPPLER RADAR ESTIMATES A LARGE SWATH OF OVER 4 INCHES OF RAIN HAS
FALLEN OVER MOST OF THE WARNED AREA WITH BETWEEN 6 AND 8 INCHES
FALLING FROM NEAR JAMESON TO CHULA TO EAST OF PURDIN. AN ADDITIONAL
ONE HALF TO ONE AND A HALF INCHES OF RAIN IS POSSIBLE THROUGH 7 AM
EAST OF A JAMESPORT TO CHULA LINE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
3979 9421 4000 9421 4017 9336
$$
MJ000
WGUS73 KEAX 250917 CCA
FFSEAX
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 AM CDT WED JUN 25 2008
MOC063-250911-
/O.COR.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB MO-
346 AM CDT WED JUN 25 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN DEKALB
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
3979 9421 4000 9421 4017 9336
$$
MOC061-079-115-117-211-251000-
/O.COR.KEAX.FF.W.0026.000000T0000Z-080625T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVINGSTON MO-LINN MO-DAVIESS MO-GRUNDY MO-SULLIVAN MO-
346 AM CDT WED JUN 25 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN SULLIVAN...
SOUTHERN GRUNDY...DAVIESS...NORTHERN LINN AND NORTHERN LIVINGSTON
COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 500 AM CDT...
AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN PRODUCING THUNDERSTORMS CONTINUED TO OCCUR OVER THE
ENTIRE REGION EXCEPT FOR DAVIESS COUNTY. HOWEVER...THE VERY HEAVY
RAINS FROM TUESDAY EVENING CONTINUED TO PRODUCE FLOODING OVER PARTS
OF DAVIESS COUNTY WITH COUNTY HIGHWAY MM NEAR GALLATIN WAS
REPORTEDLY CLOSED.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GALLATIN...TRENTON...BROWNING...GALT...JAMESPORT AND
LINNEUS.
DOPPLER RADAR ESTIMATES A LARGE SWATH OF OVER 4 INCHES OF RAIN HAS
FALLEN OVER MOST OF THE WARNED AREA WITH BETWEEN 6 AND 8 INCHES
FALLING FROM NEAR JAMESON TO CHULA TO EAST OF PURDIN. AN AUTOMATED
RAIN GAGE NEAR LINNEUS MEASURED 8.48 INCHES SINCE 8 AM TUESDAY WITH
7.10 INCHES HAVING FALLEN SINCE AROUND MIDNIGHT. AN ADDITIONAL ONE
HALF TO ONE AND A HALF INCHES OF RAIN IS POSSIBLE THROUGH 5 AM EAST
OF A JAMESPORT TO CHULA LINE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 4012 9293 3983 9294 3978 9410 3979 9411
3979 9421 4000 9421 4017 9336
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 8:47 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 24, 8:47 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
847 PM CDT TUE JUN 24 2008
.DISCUSSION...
MCV HAS MOVED INTO NWRN MO WITH CONVECTION GRADUALLY ON THE INCREASE
FROM NORTH OF INTERSTATE 70 TO NEAR THE IA BDR. SVR THREAT WILL
SLOWLY DIMINISH AS THE MDT INSTABILITY BECOMES MORE ELEVATED IN
NATURE. PRIMARY SVR THREAT THROUGH AT LEAST MIDNIGHT WILL BE LARGE HAIL.
HAVE ALSO ADJUSTED THE HEAVY RAIN THREAT A LITTLE NORTH AND SHIFTED
THE FFA ACCORDINGLY. PRECIPITABLE WATER VALUES STILL NEAR 1.75 INCHES
IN THE WATCH AREA WITH FFG GUIDANCE VALUES BETWEEN 1 AND 2 INCHES.
DB
&&
.PREV DISCUSSION... /ISSUED 620 PM CDT TUE JUN 24 2008/
CONCERN IN THE SHORT TERM IS THE SEVERE AND HEAVY RAIN POTENTIAL.
MCV WAS LOCATED IN XTRM SCNTRL KS EAST OF GRI WITH A NARROW TROPICAL
FETCH AHEAD OF THE MCV FM NWRN OK TO NWRN MO. AN OUTFLOW BOUNDARY/WRM
FRNT WAS LOCATED FROM JUST SOUTH OF MKC TO NR DMO. THE INTERACTION OF
THE MCV AND THE FUTURE LOCATION OF THE BOUNDARY WILL BE CRITICAL FOR
SVR WX DEVELOPMENT AND HEAVY RAINFALL. CLOUD COVER WILL KEEP BOUNDARY
FM MVG RAPIDLY NORTH LATE THIS AFTN WITH THE BOUNDARY LIKELY TO FLANK
I-70 BY EARLY THIS EVENING. THE BOUNDARY WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT...WITH ACTIVITY MAINLY ALONG AND NORTH OF
THE BOUNDARY. AN UNSTABLE AIR MASS WAS IN PLACE ACR SWRN/WCNTRL MO
WITH SBCAPES IN EXCESS OF 3000 J/KG. SFC-6KM SHEAR BETWEEN 30-40 WAS
ALSO NOTED NORTH OF THE BOUNDARY. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS. HOWEVER...ENHANCED HELICITY NEAR THE BOUNDARY
MAY TRIGGER ISOLATED TORNADOES.
THE BOUNDARY WILL BE SLOW TO SHIFT NORTH TONIGHT AND GIVEN THE MCV
TRACK AND SFC-6KM SHEAR VECTOR...THUNDERSTORMS MAY TRAIN OVER THE SAME
AREA LATE THIS AFTN AND TNGT...MAINLY IN A CORRIDOR FROM I-70 TO
ROUTE 36. HAVE ISSUED AN FFA FOR THIS AREA. CONFIDENCE IS NOT HIGH AT
THIS TIME AND THE FFA MAY NEED TO BE SHIFTED NORTH TO REFLECT CURRENT
TRENDS.
RIDGE GRADUALLY BUILDS WEDNESDAY AND THURSDAY WITH WEAK SHORTWAVES
BRUSHING THE EXTREME NRN CWA. CAP ALSO STRENGTHENS A LITTLE THE NEXT
COUPLE OF DAYS...BUT MAY NOT PRECLUDE A FEW THUNDERSTORMS MAINLY NEAR
THE IOWA BORDER. OTHERWISE...TEMPERATURES TO WARM THROUGH THURSDAY
WITH A COMPROMISE OF THE MAV/MET PREFERRED.
DB
MEDIUM RANGE (FRI-TUE)
MEDIUM RANGE FORECAST FOCUSED ON PRECIPITATION CHANCES LATE THIS
WEEK AS WELL AS TEMPERATURES. OVERALL MODEL GUIDANCE TRYING TO
DEPICT LOW AMPLITUDE LONG WAVE RIDGING ACROSS THE CENTRAL UNITED
STATES BY FRIDAY. HOWEVER...STRONG MID-LVL SHORTWAVE IS EXPECTED TO
DROP SOUTHWARD OUT OF SOUTHERN CANADA BY THURSDAY NIGHT. A HIGH
DEGREE OF VARIABILITY EXISTS AS TO THE STRENGTH AND LOCATION OF
THIS TROUGH...AS MODELS CONTINUE TO STRUGGLE TO RESOLVE WEAKER
MID-LVL WAVES TRANSVERSING THROUGH THE CENTRAL PLAINS PRIOR TO
FRIDAY. REGARDLESS...SLOW MOVING FRONTAL BOUNDARY WILL TRY TO DROP
INTO THE CWA ON FRIDAY...WITH POTENTIAL FOR ADDITIONAL EXCESSIVE
RAINFALL FRIDAY AND INTO EARLY SATURDAY.
FRONTAL BOUNDARY IS EXPECTED TO DROP TO THE SOUTH OF THE REGION BY
SATURDAY AFTN...AS SHORTWAVE TROUGH DEEPENS OVER THE GREAT LAKES.
THIS WOULD INDUCE NW FLOW ACROSS THE REGION FOR THE SAT-MON TIME
PERIODS AND WITH MOISTURE SHUNTED TO THE SOUTH...GENERALLY DRY
CONDITIONS. HAVE REMAINED COOLER THAN CURRENT HPC GUIDANCE GIVEN
THE FLOW PATTERN AND LIKELY SATURATED GROUNDS. TEMPS WILL GENERALLY
RUN IN THE UPPER 80S...WITH 90 DEGREES NOT OUT OF THE QUESTION
COMPLETELY.
WHILE ONLY SPECULATION AT THIS POINT GIVEN MODEL UNCERTAINTY...SEEMS
AS IF TYPICALLY STRONG MID-LVL RIDGING WILL REMAIN AT BAY THROUGH
MUCH OF NEXT WEEK. THIS WILL ONCE AGAIN LEAVE THE REGION IN A
RATHER UNSETTLED PATTERN INDICATIVE OF INCREASING MOISTURE...WEAK-MID LVL
SHORTWAVES...AND ON AND OFF PRECIPITATION BY EARLY NEXT WEEK. AS A
RESULT HAVE INTRODUCED SLIGHT CHANCE POPS FOR THE MON NIGHT THROUGH
WED TIME FRAME.
DUX
.AVIATION...
FOR THE 00Z TAFS...THUNDERSTORMS WILL AFFECT THE TERMINALS THIS
EVENING AS A WEAK UPPER LEVEL STORM SYSTEM MOVES EAST INTO NRN MO.
BEST TIMING IS BTWN 01-04Z BUT AMENDMENTS WILL LIKELY BE ISSUED TO
ADJUST TIMING. THREAT OF CONVECTION WILL END AFT 06Z AS THE SHORTWAVE
PASSES TO THE NORTHEAST. TEMPORARY MVFR CONDITIONS ARE PSBL WITH THE
CONVECTION.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM WEDNESDAY FOR MOZ004-MOZ012-MOZ013-
MOZ020-MOZ021.
FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR MOZ005-MOZ006-MOZ007-
MOZ008-MOZ014-MOZ015-MOZ016-MOZ017-MOZ022-MOZ023-MOZ024-
MOZ025-MOZ030-MOZ031-MOZ032-MOZ033-MOZ039-MOZ040.
KS...NONE.Hazardous weather outlook, Jun 24, 12:54 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1254 PM CDT TUE JUN 24 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251745- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1238 PM CDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE EARLY MORNING THUNDERSTORMS ACROSS THE OUTLOOK AREA HAVE DIMINISHED SIGNIFICANTLY IN COVERAGE EARLY THIS AFTERNOON. HOWEVER...A WARM FRONT FROM JUST SOUTH OF KANSAS CITY TO 50 MILES SOUTH OF SEDALIA WILL LIFT SLOWLY NORTHWARD...ALLOWING A WARMER AND MORE HUMID AIRMASS TO SPREAD ACROSS THE REGION. AS SUNSHINE RETURNS TO AT LEAST SOUTHERN PORTIONS OF THE OUTLOOK AREA BY AFTERNOON...STRONG INSTABILITY WILL FOCUS RENEWED THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THIS FRONT LATE THIS AFTERNOON AND TONIGHT. THE FRONT IS EXPECTED TO MOVE NORTH TO NEAR THE INTERSTATE 70 CORRIDOR BY LATE THIS AFTERNOON AND SLOWLY RETREAT NORTH OVERNIGHT. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL ALSO AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT TO THE SOUTH OF INTERSTATE 70. SOME OF THE THUNDERSTORMS ACROSS THE OUTLOOK AREA MAY BE SEVERE THIS AFTERNOON AND TONIGHT WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ISOLATED TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF THE WARM FRONT. THE TORNADO THREAT IS GENERALLY ALONG AND NORTH OF INTERSTATE 70. THUNDERSTORMS WILL ALSO BE MOST NUMEROUS ALONG AND NORTH OF THE MISSOURI RIVER TONIGHT. GIVEN THE MORNING RAINFALL... THIS SETUP WILL PROVIDE FOR A THREAT OF FLASH FLOODING THIS AFTERNOON AND TONIGHT IN A CORRIDOR FROM INTERSTATE 70 TO ROUTE 36 IN NORTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISTURBED WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS WITH REPEATED CHANCES AT THUNDERSTORMS THROUGH SATURDAY...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. THUNDERSTORM CHANCES WILL BE GREATEST TOWARD THE IOWA BORDER. HEAVY RAINFALL IS GENERALLY THE MAIN CONCERN WITH ANY THUNDERSTORMS THROUGH THE PERIOD...BUT SEVERE WEATHER CANNOT BE RULED OUT... ESPECIALLY ON FRIDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...WITH THE GREATEST THREAT GENERALLY ALONG AND NORTH OF INTERSTATE 70. DB
In the hours before
Local storm report, Jun 24, 10:38 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM BLIZZARD 8 W CARROLLTON 39.36N 93.65W
06/24/2008 CARROLL MO LAW ENFORCEMENT
WATER OVER JJ HIGHWAY.
&&
PCSpecial weather statement, Jun 24, 10:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1038 PM CDT TUE JUN 24 2008 MOZ031-032-039-250430- CARROLL-CHARITON-SALINE- 1038 PM CDT TUE JUN 24 2008 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL CHARITON...EASTERN CARROLL AND NORTHERN SALINE COUNTIES UNTIL 1130 PM CDT... AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOSWORTH...OR 9 MILES EAST OF CARROLLTON...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... BRUNSWICK BY 1055 PM CDT. KEYTESVILLE BY 1115 PM CDT. THE TOWNS OF DE WITT...TRIPLETT AND DALTON ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Local storm report, Jun 24, 10:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM FLASH FLOOD 8 W CARROLLTON 39.36N 93.65W
06/24/2008 CARROLL MO LAW ENFORCEMENT
WATER OVER JJ HIGHWAY.
&&
PCLocal storm report, Jun 24, 10:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 8 S HIGBEE 39.19N 92.51W
06/24/2008 E1.00 INCH HOWARD MO PUBLIC
&&
GAMISLocal storm report, Jun 24, 10:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1041 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 10 S HIGBEE 39.16N 92.51W
06/24/2008 E0.88 INCH HOWARD MO PUBLIC
&&
GAMISSpecial weather statement, Jun 24, 11:08 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1108 PM CDT TUE JUN 24 2008 MOZ013-014-250500- DAVIESS-DE KALB- 1108 PM CDT TUE JUN 24 2008 ...SIGNIFICANT WEATHER ALERT FOR DAVIESS AND SOUTHEASTERN DEKALB COUNTIES UNTIL MIDNIGHT CDT... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAYSVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... GALLATIN BY 1150 PM CDT. THE TOWNS OF WEATHERBY...WINSTON...SANTA ROSA...ALTAMONT AND JAMESON ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:05 PM CDT | Areal Flood Advisory | EAX | Harrison, Mercer, Putnam | 6 hr |
| Jun 24, 9:18 PM CDT | Areal Flood Advisory | EAX | Carroll, Ray | 6 hr |
| Jun 24, 9:53 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 37 min |
| Jun 24, 10:17 PM CDT | Flash Flood Warning | EAX | Carroll | 6 hr |
| Jun 24, 10:45 PM CDT | Areal Flood Advisory | EAX | Adair, Daviess, Grundy, Harrison, Linn, Livingston and 4 more | 6 hr |
| Jun 24, 10:52 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 6 hr |
| Jun 25, 12:30 AM CDT | Areal Flood Warning | EAX | Saline | 11 hr |
| Jun 25, 12:39 AM CDT | Areal Flood Advisory | EAX | DeKalb, Gentry | 5 hr |
| Jun 25, 12:44 AM CDT | Flash Flood Warning | EAX | Adair, Linn, Macon | 5 hr |
| Jun 25, 12:58 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison | 5 hr |
| Jun 25, 1:45 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 hr |
| Jun 25, 3:05 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Macon, Randolph | 6 hr |
| Jun 25, 3:29 AM CDT | Areal Flood Warning | EAX | Gentry, Grundy, Harrison, Mercer, Sullivan, Worth | 12 hr |
| Jun 25, 4:26 AM CDT | Areal Flood Warning | EAX | Carroll | 12 hr |
| Jun 25, 4:47 AM CDT | Areal Flood Warning | EAX | Adair | 12 hr |
| Jun 25, 5:02 AM CDT | Areal Flood Warning | EAX | Daviess, Grundy, Linn, Livingston, Sullivan | 12 hr |
| Jun 25, 5:45 AM CDT | Areal Flood Warning | EAX | Adair, Linn, Macon | 12 hr |
| Jun 25, 6:13 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison | 12 hr |
| Jun 25, 6:49 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 10 hr |
| Jun 25, 7:27 AM CDT | Areal Flood Warning | EAX | Putnam, Schuyler | 9 hr |
| Jun 25, 8:52 AM CDT | Areal Flood Warning | EAX | Chariton, Macon, Randolph | 8 hr |
| Jun 25, 3:28 PM CDT | Areal Flood Warning | EAX | Gentry, Grundy, Harrison, Mercer, Sullivan | 63 min |
| Jun 25, 3:52 PM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Sullivan | 23 hr |
| Jun 25, 4:07 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 23 hr |
| Jun 25, 4:20 PM CDT | Areal Flood Warning | EAX | Adair, Macon, Randolph | 23 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.